MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-35
Medical Device Problem Codes Structural Problem (2506); Activation, Positioning or Separation Problem (2906); Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of pipeline stent migration.The patient was undergoing surgery for treatment of a saccular, ruptured, ophthalmic artery segment aneurysm with a max diameter of 18 mm and a 9.2 mm neck diameter.The landing zone was 3.7 mm distally and 4.1 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered at a standard platelet reactivity units (pru) level.It was reported that the operator had already deployed one pipeline shield 400-35 stent.After completing coil embolization, angiography showed that the aneurysm neck was no longer visible.The echelon was then removed, and a guidewire was advanced through the marksman to massage the stent and ensure adequate wall apposition.The guidewire entered the stent in a looped configuration, at this moment, the tip end of the stent slipped down.The operator withdrew the guidewire and did not attempt further massage.On observation, the tip end of the stent was noted to be very close to the aneurysm neck, raising concern about insufficient anchoring and a potential risk of further stent migration.To ensure patient safety, the operator deployed an additional shield 400-35 stent from the distal segment as a bridging stent to ensure adequate distal wall apposition.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).There were no patient symptoms or complications associated with this event.Ancillary devices include a g-max long sheath guide catheter, a marksman 150 microcatheter, a echelon 10 microcatheter, and a synchro 14 guidewire, and coils qc18-40-3d,qc-16-40-3d,qc-16-40-3d,qc-14-40-3d.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.H3 product analysis: as found condition (condition of returned device): a pipeline flex embolization device was returned for analysis within a shipping box; within a sealed biohazard pouch and within its opened inner pouch.Visual inspection/damage location details: the pipeline pushwire was found to be bent at ~113.0cm and at ~116.0cm from proximal end.The hypotube was found to be intact with ptfe pulled back.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves appeared to be in good condition.The tip coil was found to be damaged.The pipeline braid was not returned.No other anomalies observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿migration after deployment¿ was unable to be confirmed.It is possible the cause for ¿migration after deployment¿ is due to poor braid placement and/or wall apposition.However, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿post implantation incomplete wall apposition¿ was unable to be confirmed as the braid was not returned.Possible causes of failure include damaged braid or user deploys braid in vessel bend.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The event was clarified as at curved segment, lack of wall apposition may occur, so the operator shaped the guidewire and massaged the area to ensure proper wall apposition.The contributing factor for the event was that at curved segment, stent's lack of wall apposition often occurs due to the vascular anatomy and requires follow-up processing.The cause of migration was insufficient proximal anchoring led to slippage of the stent¿s tip end.The first implantation was at the intended position, but due to inadequate anchoring of the tip end, it subsequently slipped.After the slippage, the stent was no longer in the intended position, so a second stent was implanted.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24663210
Report Number2029214-2026-00499
Device Sequence Number12025669
Product Code OUT
UDI-Device Identifier00763000284398
UDI-Public(01)00763000284398(17)271008(10)B799997
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-35
Device Catalogue NumberPED2-400-35
Device Lot NumberB799997
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight87 KG